i took 3 shots of the depo and stopped due to severe anxiety disorder that i developped. now i missed the 4th shot this month and i have been losing weight without trying... i am on sertraline for anxiety but just want to know what is causing the weight loss... I have lost 5 pouns within 2 months and i went to the doctor and had all kinds of testing done and everything came back normal... please advice
Hi, on rare occasions, loss of appetite/appetite changes have been reported. Weight GAIN is listed as a potential side effect, but not weight loss. I checked the side effects for Sertraline as well, and again, weight GAIN is listed, but not weight loss. I would try not to be too worried, unless the weight loss continues. Do you have a small frame, that losing 5lb would be a problem for? I assume your thyroid function has been checked?
I'm 19 years old and I tried the depo shot for my first time about 2 months ago or so but anyway every since I got the shot my weight has dropped. I'm already skinny, I weighed 100 pounds before I got the shot, after I got it I lost 6 pounds now I am very underweight and I really do think the shot affects ppl differently. I got it because I thought it would help me gain weight instead I lost more :/ Since I can't remove the shot I got I just started taking multi vitamins to help me boost my appetite. I will probably never get that shot again it's probably just not for us.
I was administered depo when I was 16 under the advice of mother who, for a good reason, wanted me to have a fail-safe because I was in fact sexually active at the time. I was into my second year in college when I started losing my appetite and becoming very fatigued. I was taking classes full-time and working part-time but it all became entirely unbearable. Eating felt like a chore and sleeping was all that I wanted to do. I called out of work every chance that I could. Looking back, that was very unlike me. My parents came to visit late into the semester and my dad suggested that I looked thin but I did not pay much attention to his concerns. Finally I had enough of the fatigue and went to see my GYN for answers. She suggested that my progesterone levels were low causing hormonal imbalance and wrote a prescription for the progesterone. Later in the hallway she pulled me aside (whispering) suggesting that I take a break from the depo for a few weeks.
I believe she knew that depo had debilitating side effects on certain occasions but did not want to disclose her opinions in front of the nurses. I eventually went on to take the pill until the Summer of 2015 when I just stopped birth control altogether. I started feeling better mentally and physically about 3-4 months post BC and I haven’t had such a dark cloud hovering over me since. I really felt imprisoned in someone else’s body which has left a lasting effect on the way that I view hormonal contraception altogether.
i started the depo shot in may 2019 and weight 120 ibs, it is now august of 2020 and i now weigh 89 ibs. i have no appetite, ever, and i have to force myself to eat. 2 days ago i went to the hospital cause i was at work and when i stood up i lost my vision and heard ringing in my ears and was extremely lightheaded. (which had happened 3 times prior to that and the first time was a month after getting my first depo shot) they tested me for everything they could think of and everything came back normal. once i told them about the past times and how the weight loss started not too long after receiving the depo and they told me to get off of it asap. i have talked to my ob/gyn about my weight loss and every time they said it wasnt from the depo because it makes people gain weight.
Both medications can cause weight loss in some cases although weight gain is more common:
"Common (1% to 10% of users): Anorexia, increased/decreased appetite, weight increased/decreased"
Depo-Provera can also cause these side effects:
"Frequency not reported: Visual impairment"
"Common (1% to 10% of users): Dizziness"
"Ringing in Ears: A condition called tinnitus, or ringing of the ears, is a common symptom"
Sertraline can cause:
"Very common (10% or more of users): Dizziness (up to 12%)"
"Common (1% to 10% of users): Tinnitus"
"Common (1% to 10% of users): Abnormal vision, visual disturbance/impairment"
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.